MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded, thus no investigation could be completed.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead, extraction indication unk.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.The ra lead was extracted with no reported issue.The physician was attempting to extract the rv lead using a spectranetics 11f tightrail rotating dilator sheath when the tightrail device became stuck on the lead, with the shaft of the device stuck within the patient.This necessitated the tightrail device (and the portion of the lead within the tightrail device) to be cut and disassembled to remove it from within the patient.All components of the tightrail device were removed from the patient, and the remainder of the rv lead was extracted from the femoral vein with a snare.The tip of the rv lead broke off from the rv lead remnant during the snaring attempt, but the lld which was present in the lead was removed in its entirety.This report captures the tightrail device present on the rv lead when it became stuck on the lead, requiring intervention for lead removal.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13317168
Report Number1721279-2022-00008
Device Sequence Number3386523
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)231102(10)FRK21L02A
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2023
Device Model Number545-511
Device Catalogue Number545-511
Device Lot NumberFRK21L02A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2021
Initial Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMORAL SNARE MANUFACTURER UNK; RA LEAD: TYPE MANUFACTURER AND MODEL UNK; SPECTRANETICS LEAD LOCKING DEVICES; ST. JUDE MEDICAL 1888TC RV PACING LEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown